Alert archive / Oklahoma / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Apr 30, 1999, 3:00 PM CDT for Cimarron County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1999, 3:00 PM CDT (20:00 UTC)
- Expired
- Apr 30, 1999, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 302002 FFWAMA OKC025-302300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT FRI APR 30 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 600 PM CDT * AT 255 PM CDT...WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ENTERING THE WESTERN SECTIONS OF COUNTY. THIS AREA OF PRECIPITATION WAS MOVING NORTH AT 30 MPH. THE GROUND HAS BECOME SATURATED FROM THE HEAVY RAINS THAT FELL LAST NIGHT AND THIS MORNING. ANY ADDITIONAL RAINFALL FALLING WILL LIKELY CAUSE FLOODING OR FLASH FLOODING. IN ADDITION ...THE CIMARRON RIVER IS EXPECTED TO RISE SIGNIFICANTLY DUE TO RUNOFF FROM THE RAIN. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS ...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3654 10304 3654 10282 3833 10270 3832 10327
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:30 AM CDT, 12 hours 30 minutes earlier.
Area forecast discussion, Apr 30, 2:30 AM CDT, 12 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 230 AM CDT FRI APR 30 1999 CNVTN DID NOT DVLP AS FCSTD YDA...HWVR FEEL TDA WL BE A DIFFERENT STORY. WSR-88D SHOWING CNVTN DVLPG OVR PARTS OF THE NW SXNS AND SERN SXNS OF THE FA ATTM. GOOD DIFFLUENCE ALF ALG WITH SHRTWV ENERGY FM THE NRLY STNRY CLSD/CUT OFF UPR LOW OVR THE SWRN STATES WL ALLOW INCRG CNVTN TO DVLP ACRS THE FA TDA. SNDG PROFILE SHOWING DEEPER MOIST LYR THAN IN PREV DAYS...THEREFORE FEEL FLOODING THREAT/CNVTN WITH VERY HVY RNFL HAS INCRD. WL RE-ISSUE FLASH FLOOD WATCH FOR WRN HALF OF THE FA TDA TIL 23Z AS GROUND PRETTY MUCH SATURATED STILL AND FLASH FLOOD GUIDANCE LWST. OMEGA BLOCK WHICH AS KEPT THE CLSD/CUT OFF UPR LOW FM MOVG WL BE SHUNTED SLOLY EWD AS NEXT KICKER SYSTEM MOVS INTO THE PAC NW LT TNGT AND SAT MRNG. THIS WL ALLOW ALL THE UPR LVL DYNAMICS WHICH HAVE BEEN JUST BEEN SITTING OVR THE SWRN STATES TO BEGIN MOVG EWD AND APCHG THE PNHDLS THRU SAT. SO...EVEN THOUGH CNVTN HAS BEEN MINIMAL OR NON-EXISTANT BTWN LST NGT AND TNGT...FEEL CHC FOR CNVTN WL NOW BEGIN INCRG WITH THE APCHG SHRTWV TROF. BEST CHC FOR HVY RNFL AND ORGANIZED CNVTN WITH HVY RNFL WL BE TWD THE TX/NM STATE LN AND WRN SXNS OF THE FA. NCEP FCSTG GOOD 1 TO 3 INCH RNFL BTWN NOW AND 12Z SAT ACRS THIS AREA. IF FLOODING THREAT INCR ACRS THE ERN SXNS OF THE FA...THE FLASH FLOOD WATCH WL NEED TO BE INCLUDED FOR THE RMNDR OF THE PNHDLS. PAC CDFNT ACRS THE SRN RCKYS/NM AND FAR W TX NOT FCSTD TO MOV MUCH AT ALL THRU SAT...THEREFORE UPSLP SFC FLOW WL CONT ACRS THE PNHDLS ADVECTING PLENTY OF LO LVL MSTR AND THE WRN PERIPHERY OF THE SFC HIGH OVR THE UPR MIDWRN STATES. AS THE CLSD/CUT OFF UPR LOW OVR THE SWRN STATES BEGINS TO LIFT NEWD UP AND OVR THE UPR RDG OVR THE CNTRL STATES...THE SYSTEM WL WKN QUICKLY BY SAT NGT. HWVR...THE MAIN SHRTWV ENERGY WL RMN STRONG AND KEEP CNVTN GOING SAT NGT AND EVEN INTO SUN MRNG ACRS THE FA. AS THE WKNG SHRTWV TROF LIFTS N OF THE PNHDLS INTO THE CNTL PLNS STATES...CNVTN WL END AND DRIER AIR WL WORK INTO THE PNHDLS. FEEL CLRG SKIES WL BE THE RULE BY SUN AFTN INTO SUN EVE. DRIER AND WARMER WEATHER ON TAP FOR THE PNHDLS ERY NEXT WEEK. PRELIM CCF: AMA 055/048 059/047 071 895 GUY 056/047 059/045 069 786 DHT 058/047 059/045 069 9+4 .AMA... TX...FLASH FLOOD WATCH UNTIL 6 PM CDT FOR ZONES 001>003-006>008- 011>013-016>018. OK...FLASH FLOOD WATCH UNTIL 6 PM CDT FOR ZONES 001-002. SCHNEIDER
In the hours before
Special weather statement, Apr 30, 12:50 PM CDT, 2 hours 10 minutes before
OKZ001>003-TXZ001>020-302300- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1250 PM CDT FRI APR 30 1999 SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS ARE NOT EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. HOWEVER...THUNDERSTORMS WITH VERY HEAVY RAIN ARE EXPECTED ESPECIALLY ACROSS THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. AN UPPER AIR DISTURBANCE OVER SOUTHERN NEW MEXICO WILL MOVE NORTHEAST INTO THE PANHANDLES LATE THIS AFTERNOON AND TONIGHT. THIS DISTURBANCE COMBINED WITH ABUNDANT MOISTURE FLOWING INTO THE PANHANDLES FROM THE SOUTHEAST WILL SET THE STAGE FOR MORE HEAVY RAIN PRODUCING THUNDERSTORMS. THERE IS A THREAT OF FLASH FLOODING ACROSS THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES WHERE ALL OF THE INGREDIENTS FOR HEAVY RAIN WILL COME TOGETHER. THE GROUND IS ALREADY SATURATED...SO EVEN BRIEF PERIODS OF HEAVY RAIN MAY CAUSE FLASH FLOODING. ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES MAY BE POSSIBLE DUE TO FLASH FLOODING. GOEHRING
Special weather statement, Apr 30, 12:50 PM CDT, 2 hours 10 minutes before
OKZ001>003-TXZ001>020-302300- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1250 PM CDT FRI APR 30 1999 SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS ARE NOT EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. HOWEVER...THUNDERSTORMS WITH VERY HEAVY RAIN ARE EXPECTED ESPECIALLY ACROSS THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. AN UPPER AIR DISTURBANCE OVER SOUTHERN NEW MEXICO WILL MOVE NORTHEAST INTO THE PANHANDLES LATE THIS AFTERNOON AND TONIGHT. THIS DISTURBANCE COMBINED WITH ABUNDANT MOISTURE FLOWING INTO THE PANHANDLES FROM THE SOUTHEAST WILL SET THE STAGE FOR MORE HEAVY RAIN PRODUCING THUNDERSTORMS. THERE IS A THREAT OF FLASH FLOODING ACROSS THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES WHERE ALL OF THE INGREDIENTS FOR HEAVY RAIN WILL COME TOGETHER. THE GROUND IS ALREADY SATURATED...SO EVEN BRIEF PERIODS OF HEAVY RAIN MAY CAUSE FLASH FLOODING. ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES MAY BE POSSIBLE DUE TO FLASH FLOODING. GOEHRING
Nearby
Flash Flood Warnings in Oklahoma, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.